Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KALETRA/TRUVADA INTOLERANCE 70 YEARS OLD FEMALE HIV POSITIVE
Apr 8, 2012

Hi, my mother is a 70 years old female with an arrhythmia condition and loss of more than 10 pounds of weight since being diagnosed with erosive gastritis. Her CD4 and viral load test are not back yet but the Dr. recommended to start the treatment as soon as posibble. Now she is been taking the Kaletra/Truvada combination and she's been vomiting and presenting nauseas and diarrhea. My question is she is insiting on stoping the medication and the doctor is out of town and I don't know what to do? Should I keep giving her the meds or given her poor health condition and the gastritis I should stop them and wait for the doctor to come back? Ihave read that this are common side effects but it scares me that given her age and condition it could be dangerous for her to keep taking them. Also I'm giving her Litium and Inmunoforte.Please HELP! I'm desperate. Thanks

Response from Dr. Henry

Usually OK to stop Kaletra/Truvada for short periods of time if having serious side effects as you have described though that very much depends on the situation. Kaletra can be hard on the stomach when starting so can be tricky if already having other health problems and taking other meds. Making sure a person is well hydrated/nourished is important in such situations. Hopefully someone from her doctor's office will be available soon to evaluate and provide guidance. KH



Previous
Expert advice needed
Next
Human Growth Hormone (Increlex) research study, should I or should I not take part?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement